MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT
Model Number 312120115E
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product evaluation: the visao 2mm bur was received for analysis.Visually, the shaft broke just proximal to the cutting tip which would have resulted in the reported event.The portion that became detached measured 0.125¿.The break configuration is consistent with shear or bending stress.The inside diameter of the outer tube (distal end) was excessively worn on one side.There was wear to the inner assembly shaft the corresponds to the wear on the outer tube.The customer indicated the break occurred during the procedure but there was no evidence of wicking into the cooling sleeve which may indicate the device was not being irrigated per the instructions.The information most likely indicates aggressive use resulted in the excess wear to the outer tube and subsequent breakage next to the wear.The lack of irrigation on the cooling sleeve may have also contributed to the observed damage.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician reported that during an ess procedure the tip of the bur broke off.There were no fragments that needed to be retrieved and none left in the patient.There was no patient impact.

Brand Name
XPS® BUR
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr north
jacksonville FL 32216
MDR Report Key6931453
Report Number1045254-2017-00352
Device Sequence Number19145212
Product Code EQJ
UDI-Device Identifier00885074322254
UDI-Public00885074322254
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2020
Device Model Number312120115E
Device Catalogue Number312120115E
Device Lot Number0212449786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2017
Initial Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1